Document Detail


Extracorporeal circulatory support in near-fatal flecainide overdose.
MedLine Citation:
PMID:  10470398     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Flecainide, a class 1c antiarrhythmic, has a high mortality associated with significant overdose. We report the case of a 20-year-old female who took approximately 4 grams of flecainide and a small amount of paracetamol as an impulsive gesture. Circulatory failure unresponsive to pacing, inotropes and sodium bicarbonate was successfully treated with cardiopulmonary bypass (CPB). Resolution of her myocardial failure occurred over 24 hours and she was weaned from CPB 30 hours after its initiation. Coagulopathy and intravascular haemolysis were apparent during bypass and necessitated substantial use of blood products. Ischaemic renal dysfunction manifested early in her admission and required haemodiafiltration. Despite a prolonged period of unresponsiveness and pupillary dilatation during resuscitation and CPB she made a full recovery. We believe this is the first reported case of flecainide overdose, requiring extracorporeal circulatory support, not resulting in neurological deficit.
Authors:
M A Corkeron; P V van Heerden; S M Newman; L Dusci
Related Documents :
3963288 - Increasing incidence of toxic shock syndrome in the 1970s.
16798158 - Vasopressin treatment for cyclic antidepressant overdose.
3605428 - Meperidine-induced delirium.
25386278 - Dermoscopy of keratosis follicularis squamosa.
9505568 - Compared contralateral application of topical nitroglycerin on purpura fulminans.
15070228 - Dysprosody nonassociated with neurological diseases--a case report.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Anaesthesia and intensive care     Volume:  27     ISSN:  0310-057X     ISO Abbreviation:  Anaesth Intensive Care     Publication Date:  1999 Aug 
Date Detail:
Created Date:  1999-10-07     Completed Date:  1999-10-07     Revised Date:  2006-08-28    
Medline Journal Info:
Nlm Unique ID:  0342017     Medline TA:  Anaesth Intensive Care     Country:  AUSTRALIA    
Other Details:
Languages:  eng     Pagination:  405-8     Citation Subset:  IM    
Affiliation:
Department of Intensive Care, Sir Charles Gairdner Hospital, Nedlands, Western Australia.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Anti-Arrhythmia Agents / poisoning*
Cardiopulmonary Bypass*
Electrocardiography
Extracorporeal Circulation
Female
Flecainide / poisoning*
Hemodiafiltration
Humans
Overdose
Poisoning / diagnosis,  therapy
Chemical
Reg. No./Substance:
0/Anti-Arrhythmia Agents; 54143-55-4/Flecainide

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Failure of exhalation during ventilation with the Dräger Oxylog 2000 ventilator.
Next Document:  Failed intubation in the intensive care unit managed with laryngeal mask airway and percutaneous tra...